Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2008, 10:47 PM CDT for Christian County, Stone County, Missouri. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 10:47 PM CDT (03:47 UTC)
- Expired
- Mar 27, 2008, 11:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 11:07 PM CDT | HAIL 1 | 6 Nw Ponce De Leon, MO | |
| Mar 27, 11:16 PM CDT | HAIL 0.5 | Highlandvi, MO | PEA TO DIME SIZED HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 280347
SVRSGF
MOC043-209-280445-
/O.NEW.KSGF.SV.W.0082.080328T0347Z-080328T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1145 PM CDT.
* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CRANE...OR NEAR AURORA...MOVING EAST AT 35
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEVER BY 1055 PM CDT.
HIGHLANDVILLE AND NIXA BY 1110 PM CDT.
OZARK BY 1120 PM CDT.
SPARTA BY 1130 PM CDT.
THE TOWNS OF HURLEY...BOAZ...SELMORE...CHRISTIAN CENTER AND LINDEN
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3688 9363 3708 9362 3710 9335 3709 9308
3686 9306
TIME...MOT...LOC 0347Z 267DEG 33KT 3696 9357
$$
FOSTER4 follow-up statements
000
WWUS53 KSGF 280357
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 PM CDT THU MAR 27 2008
MOC043-209-280445-
/O.CON.KSGF.SV.W.0082.000000T0000Z-080328T0445Z/
STONE MO-CHRISTIAN MO-
1057 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN STONE AND WESTERN CHRISTIAN COUNTIES...
AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HURLEY...OR 11 MILES EAST OF AURORA...MOVING
EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHLANDVILLE AND NIXA BY 1110 PM CDT.
OZARK BY 1120 PM CDT.
SPARTA BY 1130 PM CDT.
THE TOWNS OF BOAZ...SELMORE...CHRISTIAN CENTER AND LINDEN ARE IN THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3688 9363 3708 9362 3710 9335 3709 9308
3686 9306
TIME...MOT...LOC 0357Z 267DEG 33KT 3696 9346
$$
FOSTER000
WWUS53 KSGF 280412
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CDT THU MAR 27 2008
MOC043-209-280445-
/O.CON.KSGF.SV.W.0082.000000T0000Z-080328T0445Z/
STONE MO-CHRISTIAN MO-
1112 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN STONE AND WESTERN CHRISTIAN COUNTIES...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HIGHLANDVILLE...MOVING EAST AT 35 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OZARK BY 1120 PM CDT.
SPARTA BY 1130 PM CDT.
THE TOWNS OF CHRISTIAN CENTER AND LINDEN ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
AT 1107 PM...QUARTER SIZE HAIL WAS REPORTED 6 MILES NORTHWEST OF
PONCE DE LEON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3688 9363 3708 9362 3710 9335 3709 9308
3686 9306
TIME...MOT...LOC 0412Z 267DEG 33KT 3697 9329
$$000
WWUS53 KSGF 280432
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 PM CDT THU MAR 27 2008
MOC043-209-280445-
/O.CON.KSGF.SV.W.0082.000000T0000Z-080328T0445Z/
STONE MO-CHRISTIAN MO-
1132 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL CHRISTIAN AND NORTHERN STONE COUNTIES...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CHRISTIAN CENTER...OR 6 MILES SOUTHEAST OF
OZARK...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CHRISTIAN AND NORTHERN STONE COUNTIES...AND MOVE INTO
EASTERN CHRISTIAN COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3688 9363 3699 9350 3705 9334 3709 9308
3686 9306
TIME...MOT...LOC 0432Z 269DEG 33KT 3696 9307
$$
FOSTER000
WWUS53 KSGF 280447
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 PM CDT THU MAR 27 2008
MOC043-209-280456-
/O.EXP.KSGF.SV.W.0082.000000T0000Z-080328T0445Z/
STONE MO-CHRISTIAN MO-
1146 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHRISTIAN AND NORTHERN
STONE COUNTIES EXPIRES AT 1145 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHRISTIAN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3688 9363 3699 9350 3705 9334 3709 9308
3686 9306
TIME...MOT...LOC 0432Z 269DEG 33KT 3696 9307
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:30 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 27, 6:30 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT THU MAR 27 2008 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM (TONIGHT - SATURDAY)... A WARM AND UNSTABLE AIRMASS HAS EVOLVED ACROSS THE MISSOURI OZARKS THIS AFTERNOON. A SURFACE LOW WAS TRACKING INTO SOUTHWEST MISSOURI WHICH PULLED MID 50 DEW POINTS IN AREAS SOUTH OF I-44. MEANWHILE CLOUD BREAKS ALLOWED FOR GOOD DAYTIME HEATING...WITH TEMPERATURES GENERALLY IN THE LOW TO MID 70S. THIS INSTABILITY COMBINED WITH A SAGGING FRONTAL SYSTEM MIGHT ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO UNFOLD LATE THIS AFTERNOON AND THIS EVENING. HOWEVER...I THINK THE MAIN EVENT FOR A LARGER AREAL EXTENT OF PRECIPITATION WILL UNFOLD LATER TONIGHT...AND WELL BEHIND THE FRONT. A COUPLE OF ISOLATED ROBUST UPDRAFTS WILL BE POSSIBLE THIS AFTERNOON AND EVENING GIVEN THE EXISTING ENVIRONMENT. A LAYER OF WARM AIR ALOFT WITHIN THE WARM SECTOR WILL LIMIT SURFACE BASED CONVECTION...AS CONVERGENCE ALONG THE FRONT WILL BE NEEDED FOR UPDRAFTS TO BREAK THROUGH THIS CAP. THE CAP IS VERY STRONG...AND THINK ONLY ISOLATED TO SCATTERED STORMS WILL DEVELOP THIS EVENING AS THE FRONT PUSHES THROUGH. LESS SEVERE BUT A HIGHER FREQUENCY OF SHOWERS AND STORMS WILL DEVELOP ALONG THE 850MB FRONT LATER TONIGHT. THIS POST FRONTAL PRECIPITATION HAS ALSO BEEN INDICATED BY MODEL QPF...BUT ALSO BY THE WRF RADAR SIMULATION. THEREFORE AREAS THAT EXPERIENCE THE FRONTAL PASSAGE EARLY...MAY NOT BE COMPLETELY OUT OF THE WOODS WITH REGARDS TO ADDITIONAL STORM ACTIVITY LATER TONIGHT. WITH THIS SAID...AN INCREASE IN POPS FOR FRIDAY MAY BE NEEDED FOR SOUTHERN MISSOURI DUE TO RESIDUAL SHOWERS. MOISTURE BEGINS TO RETURN SATURDAY AFTERNOON WITH THE SURGE OF A WARM FRONT. MODELS SUGGEST SOME SHOWER POTENTIAL WITH THIS MOISTURE SURGE. I CAN NOT COMPLETELY RULE IT OUT...HOWEVER...ITS CERTAINLY NOT GOING TO BE A SOLID SHIELD OF RAIN...AND MOST LOCATIONS SHOULD REMAIN DRY. WILL GO AHEAD AND INSERT SOME SLIGHT TO LOW END CHANCE POPS FOR SATURDAY. TEMPERATURES SHOULD WARM BACK INTO THE 50S AND LOW 60S. LONG TERM (SUNDAY - WEDNESDAY)... RAPID MOISTURE RETURN WILL BE ONGOING AT THE BEGINNING OF THE LONG TERM PERIODS. A HIGHLY CHARGED GULF OF MEXICO WILL BECOME WIDE OPEN...ALLOWING UNUSUAL AMOUNTS OF MOISTURE TO SPREAD BACK INTO THE REGION. THE FRONT THAT WILL SHIFT THROUGH SOUTHERN MISSOURI TODAY (THURSDAY)...WILL STALL OUT SOMEWHERE NEAR THE INTERSTATE 20 CORRIDOR...WHILE SOUTHERLY WINDS OVER THE GULF MOISTURE SOURCE REGION CONTINUES TO CHARGE WITH DEEPER MOISTURE. THE SURFACE WARM FRONT QUICKLY SURGES BACK INTO CENTRAL MISSOURI ON SATURDAY NIGHT ALLOWING DEEPER MOISTURE BACK INTO SOUTHERN MISSOURI. THE GFS INDICATES THAT PWATS WILL INCREASE TO VALUES RANGING FROM 1.20 - 1.50 INCHES. THE WARM FRONT IS INDICATED BY BOTH THE GFS AND ECMWF TO BECOME STATIONARY SOMEWHERE BETWEEN HIGHWAY 54 AND INTERSTATE 70...THEN PUSH BACK INTO SOUTHERN MISSOURI AS A COLD FRONT DURING THE DAY ON MONDAY. INTERACTIONS BETWEEN THE FRONTAL SYSTEM AND INCREASING DEEP MOISTURE FROM THE GULF WILL ALLOW FOR SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS TO IMPACT THE REGION. RAIN WILL BE HEAVY AT TIMES...AND ANOTHER ROUND OF FLASH FLOODING IS BECOMING MORE LIKELY. FLOOD POTENTIAL: THERE IS ONE NOTABLE DIFFERENCE IN TODAYS MODELS RUNS COMPARED TO YESTERDAYS...WHICH REGARDS A STRONGER UPPER SHORTWAVE TO PUSH THE FRONTAL BOUNDARY FASTER ACROSS SOUTHERN MISSOURI. THIS WOULD SUGGEST LESS TRAINING OF STORMS...LEADING TO LESS RAINFALL AMOUNTS. HOWEVER...MOISTURE TRANSPORT VECTORS SHOWS A GOOD HEAVY RAIN SIGNAL AS THE NORTHERN GRADIENT OF MAGNITUDE BECOMES FOCUSED OVER SOUTHERN MISSOURI FOR A GOOD 6-12 HOURS. GIVEN THE PREVIOUSLY MENTIONED PWAT VALUES EXPECTED...ONE TO THREE INCHES OF WIDESPREAD RAINFALL IS STILL FORECASTED BETWEEN SUNDAY THROUGH MONDAY NIGHT. THIS TYPE OF RAINFALL WILL STILL CAUSE ANOTHER EPISODE OF FLOODING. ESPECIALLY SINCE RUNOFF WILL BE ENHANCED DUE TO SATURATED SOIL CONDITIONS ALONG WITH THE LACK OF MARCH VEGETATION. SEVERE POTENTIAL: SEVERE WEATHER POTENTIAL IN SOME FORM OR ANOTHER WILL EXIST FROM SUNDAY - MONDAY AFTERNOON. ATTEMPTING TO PINPOINT AN EXACT TIME WHEN SEVERE STORMS WILL GO UP REMAINS A SHORT TERM FORECAST CHALLENGE. PARTICULARLY SUNDAY AFTERNOON WHEN A VERY MOIST AIRMASS SPREADS BACK INTO THE REGION. COMBINE THIS MOISTURE RETURN WITH POSSIBLE DAYTIME HEATING...THE AIRMASS SHOULD BECOME MODERATELY UNSTABLE. UNDER THE FAST ZONAL FLOW ALOFT...DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ORGANIZED STORMS. AT THIS TIME ITS DIFFICULT TO DISCERN WHAT WILL TRIGGER ANY POSSIBLE CONVECTION. THE FRONTAL BOUNDARY WILL BE STALLED SOMEWHERE BETWEEN HIGHWAY 54 AND INTERSTATE 70. CONVERGENCE ALONG THIS FEATURE SHOULD EVENTUALLY BECOME A FOCUS...BUT ANY SMALL UPPER PERTURBATIONS RIPPLING THROUGH THE ZONAL FLOW ALOFT COULD FIRE OFF STORMS THROUGH WHAT SHOULD BE A WEAK CAP. AGAIN...SEVERE POTENTIAL WILL BECOME BETTER UNDERSTOOD WITH LATER FORECAST. AS OF NOW IM GOING TO INSERT SEVERE WORDING INTO THE HWO FOR THE PERIODS SUNDAY AFTERNOON - MONDAY. TUESDAY-WEDNESDAY: GFS AND ECMWF HAS GOOD CONSENSUS WITH RAIN EXITING THE REGION PRIOR TO MIDNIGHT TUESDAY. WILL KEEP SOME LOW END POPS IN THE FORECAST FOR MONDAY NIGHT OUT EAST. OTHERWISE MOST AREAS LOOK TO CLEAR UP BY MONDAY NIGHT INTO TUESDAY. A DRIER AND COOLER AIRMASS SPREADS BEHIND THIS SYSTEM. TEMPERATURES TUESDAY AFTERNOON MAY ONLY WARM INTO THE UPPER 50S TO LOWER 60S. HEADING INTO DAYS 6 AND 7...NOT MUCH CHANGE IN THE SWIFT / ZONAL UPPER FLOW IS SUGGESTED BY MEDIUM RANGE OUTPUT. MODELS SHOW THE POSSIBILITY OF ANOTHER SHORTWAVE TO IMPACT THE REGION BY WEDNESDAY NIGHT OR THURSDAY. HAVE DECIDED TO INCLUDE CHANCE POPS FOR THESE PERIODS. CRAMER && .AVIATION... FOR THE 00Z TAFS...LINE OF SEVERE STORMS ALONG THE COLD FRONT SHIFTING EAST INTO THE SGF AREA AS OF 2320Z. FRONT/STORMS HAVE CLEARED THE JLN AIRPORT AT THIS TIME AND CURRENTLY AWAITING THE STRATUS DECK WHICH SHOULD MOVE INTO THE AREA AROUND 01Z. STORMS WILL LIKELY AFFECT SGF AT THE ONSET OF THE 00Z TAFS THROUGH AROUND 01Z. HAVE KEPT VCTS IN THE 01Z-02Z TIME FRAME BUT SHOULD BE OUT OF THE AREA BY THEN. STRATUS SHOULD ARRIVE IN SGF BY 04-05Z. STRATUS DECK OF AROUND 700 FEET EXPECTED TO LAST THROUGH THE NIGHT AFTER IT MOVES IN. HAVE KEPT IN VFR VISIBILITIES THROUGH THE OVERNIGHT HOURS BUT COULD SEE MVFR CONDITIONS WITH THE THUNDERSTORMS AT SGF. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 27, 9:21 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 921 PM CDT THU MAR 27 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 921 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A COLD FRONT WILL CONTINUE TO SHIFT EAST ACROSS SOUTH CENTRAL MISSOURI THROUGH THE LATE EVENING. STRONG TO SEVERE THUNDERSTORMS WERE BEGINNING TO REDEVELOP BEHIND THE FRONT OVER THE SOUTHWEST CORNER OF MISSOURI. THESE STORMS WILL HAVE THE POSSIBILITY OF PRODUCING UP TO GOLF BALL SIZE HAIL THROUGH THE LATE EVENING. IN ADDITION TO THE HAIL...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE POST FRONTAL THUNDERSTORMS WHICH COULD LEAD TO FLASH FLOODING GIVEN THE RECENT FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE STORMS WILL AGAIN BE POSSIBLE BEGINNING SUNDAY AFTERNOON. A WARM FRONT WILL MOVE BACK OVER THE REGION ALLOWING FOR AN AIRMASS LOADED IN MOISTURE CONTENT TO SURGE INTO SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THIS MOISTURE COMBINED WITH DAYTIME HEATING WILL DESTABILIZE THE AIRMASS AND ALLOW IT TO BECOME FAVORABLE FOR SEVERE STORMS. AS THIS PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE OZARKS REGION...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITHIN THE SUNDAY THROUGH MONDAY NIGHT TIME FRAME. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES IS FORECASTED BY MONDAY NIGHT. DUE TO SATURATED SOIL CONDITIONS COMBINED WITH THE LACK OF MARCH VEGETATION...RUNOFF WILL BE ENHANCED...LEADING TO AN ELEVATED RISK FOR ADDITIONAL FLOODING. EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED TO CLOSELY MONITOR LATER FORECAST AND DISCUSSIONS ISSUED BY THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR ANOTHER EPISODE OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 27, 10:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CDT THU MAR 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL SPRINGFIELD 37.20N 93.29W
03/27/2008 E0.75 INCH GREENE MO AMATEUR RADIO
PENNY SIZE HAIL AT JUNCTION OF INTERSTATE 44 AND
NATIONAL.
&&
JSSLocal storm report, Mar 27, 10:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL ANDERSON 36.65N 94.44W
03/27/2008 E0.88 INCH MCDONALD MO FIRE DEPT/RESCUE
NICKEL SIZED HAIL REPORTED.
&&
RKARDELLLocal storm report, Mar 27, 10:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 PM CDT THU MAR 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL 1 SW OZARK 37.01N 93.22W
03/27/2008 E1.00 INCH CHRISTIAN MO BROADCAST MEDIA
QUARTER SIZE HAIL ONE MILE WEST OF JUCTION OF 65 AND 14
HIGHWAY.
&&
JSSSpecial weather statement, Mar 27, 10:33 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1033 PM CDT THU MAR 27 2008 MOZ091-280400- WEBSTER MO- 1033 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT FOR WEBSTER COUNTY UNTIL 1100 PM CDT... AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STRAFFORD...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... MARSHFIELD BY 1050 PM CDT. 6 MILES NORTH OF DIGGINS AND 9 MILES SOUTH OF NIANGUA BY 1055 PM CDT. THE TOWN OF NORTHVIEW IS IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 108. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Local storm report, Mar 27, 10:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 PM CDT THU MAR 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 5 WNW GALENA 36.83N 93.55W
03/27/2008 E1.00 INCH STONE MO AMATEUR RADIO
QUARTER SIZE HAIL AT JUNCTION OF 248 AND 173 HIGHWAY.
&&
JSSLocal storm report, Mar 27, 10:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 PM CDT THU MAR 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL AURORA 36.97N 93.72W
03/27/2008 E1.75 INCH LAWRENCE MO AMATEUR RADIO
GOLF BALL SIZE HAIL AT HIGHWAY 60 IN AURORA.
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:11 PM CDT | Tornado Warning | SGF | Stone | 34 min |
| Mar 27, 7:22 PM CDT | Tornado Warning | SGF | Texas | 38 min |
| Mar 27, 7:51 PM CDT | Tornado Warning | SGF | Dent, Shannon | 39 min |
| Mar 27, 7:54 PM CDT | Tornado Warning | SGF | Dent, Shannon, Texas | 66 min |
| Mar 27, 8:58 PM CDT | Tornado Warning | SGF | Shannon | 19 min |
| Mar 27, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 48 min |
| Mar 27, 9:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 41 min |
| Mar 27, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 45 min |
| Mar 27, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 55 min |
| Mar 27, 9:37 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 53 min |
| Mar 27, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 61 min |
| Mar 27, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 81 min |
| Mar 27, 10:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 63 min |
| Mar 27, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 65 min |
| Mar 27, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 57 min |
| Mar 27, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 42 min |
| Mar 27, 11:51 PM CDT | Flash Flood Warning | SGF | Christian, Douglas | 6 hr |
| Mar 28, 12:01 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| Mar 28, 12:07 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 53 min |
| Mar 28, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.